Optimal three-ball inequalities and quantitative uniqueness for the Lamé system with Lipschitz coefficients. (English) Zbl 1202.35325

Summary: We study the local behavior of a solution to the Lamé system with Lipschitz coefficients in dimension \(n\geq 2\). Our main result is the bound on the vanishing order of a nontrivial solution, which immediately implies the strong unique continuation property (SUCP). We solve the open problem of the SUCP for the Lamé system with Lipschitz coefficients in any dimension.


35Q74 PDEs in connection with mechanics of deformable solids
35J56 Boundary value problems for first-order elliptic systems
35B60 Continuation and prolongation of solutions to PDEs
35B45 A priori estimates in context of PDEs
Full Text: DOI arXiv


[1] G. Alessandrini and A. Morassi, Strong unique continuation for the Lamé system of elasticity , Comm. Partial Differential Equations 26 (2001), 1787–1810. · Zbl 1086.35016
[2] D. D. Ang, M. Ikehata, D. D. Trong, and M. Yamamoto, Unique continuation for a stationary isotropic Lamé system with variable coefficients , Comm. Partial Differential Equations 23 (1998), 371–385. · Zbl 0892.35054
[3] B. Dehman and L. Robbiano, La propriété du prolongement unique pour un système elliptique: le système Lamé , J. Math. Pures Appl. 72 (1993), 475–492. · Zbl 0832.73012
[4] M. Eller, Carleman estimates for some elliptic systems , J. Phys. Conf. Ser. 124 (2008), 012023. · Zbl 1152.35422
[5] L. Escauriaza, Unique continuation for the system of elasticity in the plane , Proc. Amer. Math. Soc. 134 (2006), 2015–2018. · Zbl 1158.35353
[6] L. Escauriaza, F. J. FernáNdez, and S. Vessella, Doubling properties of caloric functions , Appl. Anal. 85 (2006), 205–223. · Zbl 1090.35050
[7] C. Fabre and G. Lebeau, Prolongement unique des solutions de l’équation de Stokes , Comm. Partial Differential Equations 21 (1996), 573–596. · Zbl 0849.35098
[8] N. Garofalo and F.-H. Lin, Monotonicity properties of variational integrals, \(A_ p\) weights and unique continuation , Indiana Univ. Math. J. 35 (1986), 245–268. · Zbl 0678.35015
[9] -, Unique continuation for elliptic operators: a geometric-variational approach , Comm. Pure Appl. Math. 40 (1987), 347–366. · Zbl 0674.35007
[10] L. HöRmander, The Analysis of Linear Partial Differential Operators , III , Grundlehren Math. Wiss. 274 , Springer, Berlin, 1985. · Zbl 0601.35001
[11] C. L. Lin, S. Nagayasu, and J. N. Wang, Quantitative uniqueness for the power of Laplacian with singular coefficients , to appear in Ann. Sc. Norm. Super. Pisa Cl. Sci.,
[12] C. L. Lin, G. Nakamura, and J. N. Wang, Quantitative uniqueness for second order elliptic operators with strongly singular coefficients , to appear in Rev. Mat. Iberoamericana, · Zbl 1219.35058
[13] C. L. Lin, G. Uhlmann, and J. N. Wang, Optimal three-ball inequalities and quantitative uniqueness for the Stokes system , Discrete Contin. Dyn. Syst. 28 (2010), 1273–1290. · Zbl 1196.35165
[14] C. L. Lin and J. N. Wang, Strong unique continuation for the Lamé system with Lipschitz coefficients , Math. Ann. 331 (2005), 611–629. · Zbl 1082.35041
[15] K. Miller, Nonunique continuation for uniformly parabolic and elliptic equations in selfadjoint divergence form with Hölder continuous coefficients , Bull. Amer. Math. Soc. 79 (1973), 350–354. · Zbl 0271.35035
[16] A. Plis, On non-uniqueness in Cauchy problem for an elliptic second order differential equation , Bull. Acad. Polon. Sci. Ser. Sci. Math. Astronom. Phys. 11 (1963), 95–100. · Zbl 0107.07901
[17] R. Regbaoui, Strong uniqueness for second order differential operators , J. Differential Equations 141 (1997), 201–217. · Zbl 0887.35040
[18] -, Strong unique continuation for stokes equations , Comm. Partial Differential Equations 24 (1999), 1891–1902. · Zbl 0934.35125
[19] N. Weck, Unique continuation for systems with Lamé principal part , Math. Methods Appl. Sci. 24 (2001), 595–605. · Zbl 0986.35117
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.